Alert archive / Texas / High Wind Warnings in 2020
High Wind Warning 32, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at May 25, 2020, 3:15 AM CDT for Culberson County, Texas. It took effect at May 25, 2020, 12:00 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2020, 3:15 AM CDT (08:15 UTC)
- In effect from
- May 25, 2020, 12:00 PM CDT
- Expired
- May 25, 2020, 2:46 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 8.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4012 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
020 WWUS74 KMAF 250815 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 315 AM CDT Mon May 25 2020 TXZ271-260000- /O.NEW.KMAF.HW.W.0032.200525T1700Z-200526T0800Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 215 AM MDT Mon May 25 2020 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 2 AM MDT TUESDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...From 11 AM this morning to 2 AM MDT Tuesday. * IMPACTS...Damaging winds are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
623 WWUS74 KMAF 251946 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 246 PM CDT Mon May 25 2020 TXZ271-260700- /O.CAN.KMAF.HW.W.0032.000000T0000Z-200526T0800Z/ /O.NEW.KMAF.HW.W.0033.200526T0200Z-200526T0700Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 146 PM MDT Mon May 25 2020 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 1 AM MDT TUESDAY FOR GUADALUPE PASS... * WHAT...Northeast winds 40 to 50 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...From 8 PM this evening to 1 AM MDT Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at May 25, 12:40 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 25, 12:40 AM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1240 AM CDT Mon May 25 2020 .DISCUSSION... See 06z aviation discussion below. && .AVIATION... Winds will be mostly be out of the southeast overnight except for CNM where they will be out of the west. A cold front with gusty northerly winds will begin moving into the area around 12z. Winds are expected to remain out of the north through 06z Tuesday. Low ceilings are expected to accompany this wind shift and may last most of the day across some areas. There is a chance of thunderstorms Monday afternoon and evening but did not include for now until there is greater certainty. && .PREV DISCUSSION... /issued 903 PM CDT Sun May 24 2020/ UPDATE... Have updated the forecast to lower PoPs for the remainder of tonight. DISCUSSION... Storms have made good progress out of our area this evening and cool air left behind has stabilized the atmosphere. Therefore have updated the forecast to lower rain chances and remove severe storm wording for the remainder of tonight. Hennig PREV DISCUSSION... /issued 200 PM CDT Sun May 24 2020/ DISCUSSION... A Severe Thunderstorm Watch is in effect until 8 PM CDT this evening from the eastern Permian Basin south across the Lower Trans Pecos to the Stockton Plateau and Brewster county. Similar to yesterday afternoon, another round of scattered severe thunderstorms are expected to develop today along a dryline, with initiation already observed to the lee of the Davis and Glass Mountains in Pecos county, where moisture convergence is maximized. While temperatures are slightly cooler today and dewpoints not quite as high, ample instability on the order of 2500-3500 J/kg will be more than enough fuel for convection along and ahead of the dryline, especially given a shortwave traversing the area this afternoon into early this evening. Large to very large hail and damaging downburst winds are the primary concerns, with the hail threat maximized within the first few hours of storm development later this afternoon. Storms will gradually expand in coverage east-northeastward across the eastern Permian Basin, and are expected to congeal into multicell clusters/line segments as they move east out of the area this evening as the threat transitions more toward straight-line damaging winds. Heavy rain can be expected with any storms that develop as well, thus a flash flood threat exists, especially over areas that received rainfall yesterday, and any locations that experience cell training this afternoon. Most high- resolution models have the bulk of the storm activity exiting east of the area by around 8PM-9PM CDT, though lingering showers may persist a bit longer, especially over eastern zones tonight. In the wake of today's storms, lows tonight will be a bit cooler than the past couple of nights, ranging from the 50s west to the lower to middle 60s east. A big change is still on tap for Monday, as a cold front associated with a slow moving upper trough sinks into the region. Models have continued to trend cooler for Monday, however, high temperatures will be highly dependent on both the location/timing of the front, as well as any associated cloud cover. For now, have trended highs downward a couple more degrees, with highs in the 70s north to 80s south, and 90s confined to far southern zones. A triple point looks to develop Monday afternoon at the intersection of the dryline and surface cold front, possibly over the western Permian Basin near the NM state line (roughly in the vicinity of Jal, NM to Kermit, TX). This area could serve as a focus for strong to severe storms on Monday afternoon, with storms progressing southward and eastward along with the cold front. Tuesday onward, anomalously cool conditions are expected as the aforementioned trough cuts off around the Red River Valley and wobbles around Texas through the end of the week. The position of this low will dictate rain chances, and currently, models indicate that West TX/SE NM will remain to the west of the low, with better rain chances focused over Central and East TX. Late in the week however, models now indicate the low briefly opening up before pinching off again, and retrograding over West TX next weekend. That could mark an increase in rain chances over the weekend, though a lot can change between now and then. Tuesday continues to look like the coolest day of the forecast for most locations, with highs ranging from the lower 70s to lower 80s for most. Temperatures then slowly moderate through the end of the week, but remain at least a few degrees below normal. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 55 74 57 79 / 50 20 10 10 Carlsbad 54 82 57 90 / 20 10 0 0 Dryden 61 84 62 90 / 40 20 10 0 Fort Stockton 56 80 58 87 / 30 20 10 10 Guadalupe Pass 49 74 56 83 / 10 10 0 0 Hobbs 50 76 55 84 / 30 20 10 10 Marfa 46 78 47 88 / 10 10 0 0 Midland Intl Airport 55 76 58 83 / 40 20 10 10 Odessa 54 76 58 84 / 40 20 10 10 Wink 53 82 57 89 / 30 20 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/99
Hazardous weather outlook, May 24, 9:01 PM CDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 901 PM CDT Sun May 24 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-260215- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 901 PM CDT Sun May 24 2020 /801 PM MDT Sun May 24 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few strong to severe storms are possible Monday across the Permian Basin and Lower Trans Pecos. Damaging hail and wind are the main threats, but a tornado cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation may needed later today and Monday. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:00 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 60 min |
| May 24, 7:45 PM CDT | Special Weather Statement | MAF | Scurry | 45 min |
| May 24, 8:11 PM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
| May 25, 2:46 PM CDT | High Wind Warning | MAF | Culberson | 11 hr |
| May 25, 6:28 PM CDT | Special Weather Statement | MAF | Martin | 32 min |
| May 25, 6:58 PM CDT | Special Weather Statement | MAF | Martin | 32 min |
Nearby
High Wind Warnings in Texas, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.